Format

Send to

Choose Destination
See comment in PubMed Commons below
J Chin Med Assoc. 2013 Aug;76(8):466-9. doi: 10.1016/j.jcma.2013.05.001. Epub 2013 Jun 13.

Oxaliplatin-induced acquired long QT syndrome with torsades de pointes and myocardial injury in a patient with dilated cardiomyopathy and rectal cancer.

Author information

  • 1Division of Cardiology, Department of Internal Medicine, Ditmanson Medical Foundation Chia-Yi Christian Hospital, Chia-Yi, Taiwan, ROC. changry77@gmail.com

Abstract

A 67-year-old woman presented with a history of dilated cardiomyopathy with congestive heart failure since 2003, who subsequently developed lower rectal cancer (adenocarcinoma) with liver, bone, and lymph node metastasis. Abdominoperineal resection and hepatectomy were performed. The patient received two rounds of intravenous chemotherapy, including 12 and six courses of FOLFOX4 (5-fluorouracil, leucovorin, and oxaliplatin; 85 mg/m(2) per cycle). She underwent a third round of intravenous FOLFOX4 because of tumor progression. During the 21(st) course of FOLFOX4 regimen, the patient developed ST segment depression in lead II and prolongation of QT interval with polymorphic ventricular tachycardia, torsades de pointes right after the start of oxaliplatin infusion. Immediate defibrillation and cardiopulmonary resuscitation were administered, and the patient regained spontaneous circulation and consciousness. Twelve-lead electrocardiogram showed ST segment elevation in III, aVF, and ST segment depression in V4-6 after resuscitation. To our knowledge, prolongation of QT interval with torsades de pointes and coronary spasm with myocardial injury that were stabilized in one patient following oxaliplatin infusion has not been reported. We present a patient with these rare complications.

Copyright © 2013. Published by Elsevier B.V.

KEYWORDS:

coronary vasospasm; hypersensitivity; long QT syndrome; oxaliplatin; torsades de pointes

[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk